Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2026

Severe Thunderstorm Warning 13, NWS Norman, OK

March 4, 2026Atoka County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Mar 4, 2026, 5:39 PM CST for Atoka County, Oklahoma. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 4, 2026, 5:39 PM CST (23:39 UTC)
Expired
Mar 4, 2026, 6:15 PM CST
In force
36 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

County Atoka County, OK

The radar

The Norman radar (KTLX), 165 km from the middle of the area, began a volume at 23:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 4, 4:43 PM CSTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 11.7 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2026-03-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2026-03-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 386 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
404 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
386 m²/s²
0-3 km storm-relative helicity
311 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted.

632 
WUUS54 KOUN 042339
SVROUN
OKC005-050015-
/O.NEW.KOUN.SV.W.0013.260304T2339Z-260305T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
539 PM CST Wed Mar 4 2026

The National Weather Service in Norman has issued a

* Severe Thunderstorm Warning for...
  East central Atoka County in southeastern Oklahoma...

* Until 615 PM CST.

* At 539 PM CST, a severe thunderstorm was located 5 miles northeast
  of Lane, moving east-northeast at 25 mph.

  HAZARD...60 mph wind gusts and half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  McGee Creek Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3430 9599 3438 9599 3451 9578 3432 9578
TIME...MOT...LOC 2339Z 248DEG 21KT 3436 9592 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

..speg.
2 follow-up statements
294 
WWUS54 KOUN 042358
SVSOUN

Severe Weather Statement
National Weather Service Norman OK
558 PM CST Wed Mar 4 2026

OKC005-050015-
/O.CON.KOUN.SV.W.0013.000000T0000Z-260305T0015Z/
Atoka OK-
558 PM CST Wed Mar 4 2026

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CST
FOR EAST CENTRAL ATOKA COUNTY...

At 558 PM CST, a severe thunderstorm was located 9 miles southwest of
Daisy, moving east-northeast at 25 mph.

HAZARD...60 mph wind gusts and half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Northeastern McGee Creek Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3436 9587 3442 9589 3451 9578 3437 9578
TIME...MOT...LOC 2358Z 247DEG 21KT 3442 9581 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

..speg.
963 
WWUS54 KOUN 050011
SVSOUN

Severe Weather Statement
National Weather Service Norman OK
611 PM CST Wed Mar 4 2026

OKC005-050021-
/O.EXP.KOUN.SV.W.0013.000000T0000Z-260305T0015Z/
Atoka OK-
611 PM CST Wed Mar 4 2026

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ATOKA COUNTY WILL
EXPIRE AT 615 PM CST...

The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.

LAT...LON 3436 9587 3442 9589 3451 9578 3437 9578
TIME...MOT...LOC 0011Z 248DEG 21KT 3445 9573 

$$

..speg.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 4, 12:40 PM CST, 4 hours 59 minutes earlier. Its key messages:

  • Updated at 1238 PM CST Wed Mar 4 2026
  • Periods of rain and thunderstorms on Wednesday (mainly along & east of I-44/I-35) with a limited severe weather risk across southern Oklahoma.
  • More focused and potentially significant risks of severe weather on Thursday evening/night and Friday.
  • Fog possible late tonight into Thursday morning
  • Elevated fire weather conditions possible across western Oklahoma/western-north Texas on Friday afternoon.
Area forecast discussion, Mar 4, 12:40 PM CST, 4 hours 59 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1240 PM CST Wed Mar 4 2026

...New NEAR TERM, SHORT TERM...

.KEY MESSAGES...
Updated at 1238 PM CST Wed Mar 4 2026

- Periods of rain and thunderstorms on Wednesday (mainly along &
  east of I-44/I-35) with a limited severe weather risk across
  southern Oklahoma.

- More focused and potentially significant risks of severe weather
  on Thursday evening/night and Friday.

- Fog possible late tonight into Thursday morning

- Elevated fire weather conditions possible across western
  Oklahoma/western-north Texas on Friday afternoon.

&&

.NEAR TERM...
(Rest of today and tonight)
Issued at 1238 PM CST Wed Mar 4 2026

Scattered rain showers and a few storms continued to develop and
move across parts of central and southern OK and north TX this
morning. This activity is expected to continue this afternoon with
an increase in storm development especially along the stalled front
in parts of south central OK as the afternoon progresses. With
dewpoints in the low/mid 60s in the moist sector south of the front,
some but limited daytime heating, and steep lapse rates, some
instability is expected to develop this afternoon and evening. With
the instability some of the storms could become severe this
afternoon and evening. A few of the elevated storms north of the
front could become strong to severe with hail being the primary
concern. The higher potential for severe will be with storms along
and south of the front where large hail and damaging winds will be
the primary concern. The severe potential is expected to diminish
overnight although the chance for showers/storms will continue into
Thursday as WAA continues.

Models are showing the potential for some fog, maybe dense fog,
development will be possible later tonight into early Thursday
mainly across the northern half to two-thirds of OK which does
include the OKC metro.

Cooler temperatures are expected this afternoon north of the front
with highs in the 50s and 60s due to cloud cover and rain. South of
the front, temperatures are expected to warm into the 70s.
Temperatures will also vary tonight with lows ranging from the upper
30s in NW OK to the upper 50s in SE parts of the fa.

&&

.SHORT TERM...
(Thursday through Friday night)
Issued at 1238 PM CST Wed Mar 4 2026

The active weather will continue Thursday and Friday.

THURSDAY & THURSDAY NIGHT:

Expected Weather impacts- Severe Weather and Fog

Fog is expected to be ongoing Thursday morning across parts of the
area. The visibilities are expected to improve mid to late
Thursday morning. Some lingering showers/storms could also be
occurring Thursday morning. This activity is expected to diminish
as the morning progresses.

The stalled frontal boundary is expected to lift back north as a
warm front Thursday although there are some differences in the
models on the timing of this. With the warm front lifting, the warm,
moist air is expected to spread northward with much if not all of
the fa in the moist sector by Thursday afternoon. Meanwhile, a
dryline is expected to develop west of the fa. Models show scattered
storm development near the dryline in the central/eastern TX
panhandle Thursday afternoon. These storms will then move east into
parts of western OK and western north TX late Thursday
afternoon/early evening. With decent instability and improving shear
as the LLJ strengthens, severe storms will be possible. Large hail
and damaging winds will be possible. There will also be a low risk
for tornadoes, especially as the LLJ strengthens Thursday evening.
The storms are expected to continue to move east across the area
Thursday evening/overnight with the potential for strong to severe
storms continuing.

With the warm front lifting north, highs will be back into the 70s
across the area with lows Thursday night in the 50s to low 60s.

FRIDAY & FRIDAY NIGHT:

Expected Weather Impacts - Severe Weather, Elevated Fire Weather,
Gusty Winds

Models show a strong upper trough/shortwave moving into the Plains
Friday with a speed max moving across the central Plains. At the
sfc, a dryline is expected to move eastward into the fa Friday
afternoon, although there is some disagreement in the models about
timing and how far east the dryline will get. A cold front is then
expected to move across parts of the area Friday night.

Scattered thunderstorms are expected to develop along and east of
the dryline starting mid to late Friday afternoon and continuing
into the evening/overnight hours as the cold front moves into the
area. Moderate instability and moderate to strong wind shear is
expected which will lead to a risk for severe storms Friday
afternoon and night with all hazards possible.

For those areas west of the dryline, Elevated fire weather
conditions will be possible with low RH, gusty southwest winds, and
dry vegetation. One mitigating factor could be rainfall, if any,
that occurs between now and then.

A fairly strong pressure gradient is also expected across the area
on Friday with south to southwest wind gusts of 35 to 45 mph
possible.

&&

.LONG TERM...
(Saturday through Tuesday)
Issued at 1239 AM CST Wed Mar 4 2026

Rain and thunderstorm chances will continue on Saturday, though
shift southward into the Red River Valley, as the main upper wave
departs to the north, with a continued band of southwesterly flow
and upper low positioned upstream.

A brief period of warmer and drier weather is expected on Sunday and
Monday, as a quasi split-flow pattern takes shape across the western
CONUS. Precipitation/storm chances make their return into Tuesday
(and beyond), as the previously closed upper low begins to open up
and shift east-northeastward.

Ungar

&&

.AVIATION...
(18Z TAFS)
Issued at 1144 AM CST Wed Mar 4 2026

Current observations show IFR to mainly IFR/MVFR conditions and
while the forecast shows conditions improving somewhat, most
locations will still have MVFR ceilings into the afternoon and
evening. Scattered showers and storms are expected mainly for KDUA
this afternoon and overnight, with severe storms possible. Late
tonight into early Thursday morning, areas of fog will develop
near/west of the I-44 corridor with dense fog possible.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  49  73  61  77 /  30  30  70  60
Hobart OK         46  74  57  81 /  30  50  80  30
Wichita Falls TX  54  79  62  83 /  70  50  60  70
Gage OK           38  70  53  77 /   0  40  50  10
Ponca City OK     42  71  59  76 /  10  20  80  60
Durant OK         60  76  62  77 /  90  70  20  90

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

NEAR TERM...25
SHORT TERM...25
LONG TERM....09
AVIATION...01

In the hours before

Special weather statement, Mar 4, 4:51 PM CST, 48 minutes before
Special Weather Statement
National Weather Service Norman OK
451 PM CST Wed Mar 4 2026

OKZ048-042315-
Atoka OK-
451 PM CST Wed Mar 4 2026

...A strong thunderstorm will impact portions of southwestern Atoka
County through 515 PM CST...

At 451 PM CST, Doppler radar was tracking a strong thunderstorm near
Caney, moving northeast at 25 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Atoka, Stringtown, Tushka, Caney, Lane, and southwestern Atoka
Reservoir.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3418 9632 3429 9634 3448 9602 3426 9591
TIME...MOT...LOC 2251Z 242DEG 21KT 3428 9621

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

..speg.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 3, 11:39 PM CSTSpecial Weather StatementOUNHarper36 min
Mar 4, 12:04 AM CSTSevere Thunderstorm WarningOUNHarper, Woods41 min
Mar 4, 12:09 AM CSTSevere Thunderstorm WarningOUNHarper51 min
Mar 4, 12:27 AM CSTSpecial Weather StatementOUNEllis33 min
Mar 4, 12:35 AM CSTSpecial Weather StatementOUNWoods40 min
Mar 4, 1:10 AM CSTSpecial Weather StatementOUNEllis35 min
Mar 4, 1:14 AM CSTSpecial Weather StatementOUNWoods31 min
Mar 4, 1:40 AM CSTSpecial Weather StatementOUNWoods35 min
Mar 4, 1:47 AM CSTAreal Flood AdvisoryOUNWoods3 hr
Mar 4, 1:56 AM CSTSpecial Weather StatementOUNWoodward34 min
Mar 4, 2:04 AM CSTSpecial Weather StatementOUNAlfalfa26 min
Mar 4, 2:26 AM CSTSpecial Weather StatementOUNAlfalfa, Grant34 min
Mar 4, 2:35 AM CSTSpecial Weather StatementOUNAlfalfa25 min
Mar 4, 2:51 AM CSTSevere Thunderstorm WarningOUNGrant, Kay39 min
Mar 4, 2:58 AM CSTSpecial Weather StatementOUNEllis32 min
Mar 4, 3:27 AM CSTSpecial Weather StatementOUNKay33 min
Mar 4, 3:30 AM CSTSpecial Weather StatementOUNWoodward30 min
Mar 4, 3:34 AM CSTAreal Flood AdvisoryOUNAlfalfa, Woods3 hr
Mar 4, 3:58 AM CSTSpecial Weather StatementOUNWoods, Woodward32 min
Mar 4, 4:22 AM CSTSpecial Weather StatementOUNWoods23 min
Mar 4, 4:45 AM CSTSpecial Weather StatementOUNAlfalfa30 min
Mar 4, 4:57 AM CSTSpecial Weather StatementOUNKingfisher33 min
Mar 4, 5:09 AM CSTAreal Flood AdvisoryOUNGarfield3 hr
Mar 4, 6:16 AM CSTSpecial Weather StatementOUNPayne29 min
Mar 4, 6:44 AM CSTSpecial Weather StatementOUNPayne31 min
Mar 4, 7:13 AM CSTSpecial Weather StatementOUNKay32 min
Mar 4, 7:14 AM CSTSpecial Weather StatementOUNKay31 min
Mar 4, 10:21 AM CSTSpecial Weather StatementOUNHughes24 min
Mar 4, 4:51 PM CSTSpecial Weather StatementOUNAtoka24 min
Mar 4, 4:57 PM CSTSevere Thunderstorm WarningOUNAtoka48 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2026Every severe thunderstorm warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.